NRAS
23,130 members26,899 posts

Double vision problem

Has anyone had problems with double vision? Mine started a few month ago. I love to crochet to keep my hands moving but haven’t been able to since September due to flare. Now the Baricitinib has started working I thought I’d finish off a blanket I started. Every time I looked up from my crochet my eyes went out of focus and I got double vision. I went to the optician and he said 2 muscles of the 6 that work my right eye had stopped working. He put a prism in my new lenses and I’ve been wearing them for a week but my eyes are so sore. I thought I’d try crocheting last night but it was just the same and I’ve got up today and got double vision. I’m wondering if I just need to persevere. It’s so frustrating.

16 Replies
oldestnewest

My hubby had this and was told to attend eye casualty as optician can only fit pisim 1strength .the hospital put a sticky pisim on then reduce strength at each visit till eye is trained to focus it's a slow process but he's 100percent now .good luck amy

1 like
Reply

You will need the orisns

Reply

I had this many years ago and eventually after 8 months of hospital visits it turned out to be a DMARD that I'd been taking for 10 months. It got so bad I told that I must contact the DVLA as it was illegal to drive.

Within 2 weeks of stopping the treatment my double vision had disapeared and I was allowed to drive again.

Unfortunately I couldn't remember the RA Drug that caused it, but I've just remembered it was azathioprine, what RA meds are you taking?

1 like
Reply

I was on Tocilizumab from January to September last year. My vision started to blur during this time and I went to the optician in October about it. I started Baricitinib in December and began to crochet again a few weeks ago, when my hands felt better. This is when I noticed the blurring/double vision had gotten worse. If i crochet and look up my eyes are blurry and if I look at the tv or try to read I have double vision.

Reply

I would definately ask your Rheumatologist if the Baricitinib could be causing the problem. I've had some very unusual side effects over the years which I was originally told the side effect could not be caused by the RA meds only to find that when the drug was stopped the problem disappeared.

I really hope you can get a resolution to the eye problems you are experiencing.

1 like
Reply

Hi bernese,

Did you find out if your eye problems were due to taking baricitinib after? I ask because I've heard of a couple of other people who take it having double vision issues.

Have just started it myself so am a little concerned.

Reply

Sorry I’ve just read your question. I haven’t found out what caused it. I persevered with my new lenses and it’s settle down now. The only time it happens is if I crochet or sew for too long then look up at the tv. I really don’t want to stop Baricitinib as it’s amazing. In the past I stopped Humira to see if it was causing high blood pressure and created antibodies, so when I restarted I had a bad reaction.

I hope you don’t have any problems with Baricitinib, good luck 🍀

Reply

Glad to hear it's settled down.

Thanks bernese

1 like
Reply

Hi Bernese,

I am also on Baracitinib - week 1.

My painful swollen hand/ wrist that my Rheumatologist described as "trouble" has become less swollen and less painful. Just wondered, did you experience a quick positive response to this drug?

Thanks

Suzie

1 like
Reply

Hi Suzie, if you go to my posts (click on my name) and scroll down, I did a daily diary when I first started Baricitinib. I was having a massive flare when I started it and my hands/wrists were the worst they’d ever been. It did start working straight away but it was a slow process with my hands. I’m really good now, it’s giving me my life back 😊

Tracy x

Reply

Thanks Tracy

Will read your diary - great idea and very helpful to others.

Sounds like you have hit the jackpot with this drug! Fantastic!

Suzie x

1 like
Reply

Thank you Suzie, I hope it works as well for you x

1 like
Reply

Hiya Tracy, hope you are continuing to enjoy life better and enjoying the crochet. As you know, I am on Baracitinib too. I just wondered what dose you are currently taking? I am on 4mg per day and feeling excessively tired. The drug has calmed down the inflammation and I am trying to hopefully strike a balance. If it is the Baracitinib that's causing the exhaustion then maybe halfing the dose could help. That would be a result for sure! :) Thanks again for your info re your journey on Baracitinib.

Suzie x

Reply

Hi Suzie, I’m on 4mg. I felt exhausted for a long time and used to have nana naps but I’m ok now. I’m now into my 7th month and I’d say I’ve started to feel normal and have had more energy over the last 4 weeks or so. My rhuemy nurse told me it can take 6 month to a year to feel the full benefit. I hope this helps x

Reply

Thanks for this. It truly helps as it calms my overthinking mind! If's but's, maybe's and what if's are all part of the journey with RA and the medications. Every drug of course isn't going to necessarily have the same effect for everyone but your experience and other's is definately helpful.

Much appreciated x

1 like
Reply

I took salazapiren for a long time with no side effects just stopped wasn’t working well in the end. Methotrexate I took for years and it caused assorted blood problems

Reply

You may also like...